Alert archive / Puerto Rico / Areal Flood Advisories in 2011

Areal Flood Advisory 21, NWS JSJ

March 27, 2011

NWS JSJ issued this areal flood advisory at Mar 27, 2011, 2:24 PM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Mar 27, 2011, 2:24 PM CDT (19:24 UTC)
Expired
Mar 27, 2011, 4:55 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon

The radar

The San Juan radar (TJUA), 92 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WGCA82 TJSJ 271924
FLSSJU

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
324 PM AST SUN MAR 27 2011

PRC011-013-027-065-081-083-093-097-125-131-141-272215-
/O.NEW.TJSJ.FA.Y.0021.110327T1924Z-110327T2215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICAO PR-SAN GERMAN PR-SAN SEBASTIAN PR-UTUADO PR-LAS MARIAS PR-
LARES PR-CAMUY PR-HATILLO PR-MAYAGUEZ PR-ANASCO PR-ARECIBO PR-
324 PM AST SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY
  FOR THE FOLLOWING MUNICIPALITIES...

  IN PUERTO RICO
     MARICAO...SAN GERMAN...SAN SEBASTIAN...UTUADO...LAS MARIAS...
     LARES...CAMUY...HATILLO...MAYAGUEZ...ANASCO AND ARECIBO

* UNTIL 615 PM AST

* AT 321 PM AST...DOPPLER WEATHER RADAR INDICATED SHOWERS AND 
ISOLATED THUNDERSTORMS...SOME WITH VERY HEAVY RAIN AFFECTING SOME 
SECTIONS OF THESE MUNICIPALITIES. RADAR ESTIMATES INDICATE THAT 1 TO 
2 INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS OF THE ADVISORY AREA 
AND IT CONTINUED TO RAIN. ADDITIONAL RAINFALL OF AT LEAST ONE INCH 
IS EXPECTED THROUGH 615 PM. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... 
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE 
AREAS AND LOW LYING SPOTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK 
AND MUDSLIDES IN STEEP TERRAIN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 1826 6720 1832 6704 1837 6692 1837 6689
      1840 6676 1834 6673 1829 6676 1824 6682
      1812 6700

$$

BCS
1 follow-up statement
055 
WGCA82 TJSJ 272155
FLSSJU

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
555 PM AST SUN MAR 27 2011

PRC011-013-027-065-081-083-093-097-125-131-141-272230-
/O.CAN.TJSJ.FA.Y.0021.000000T0000Z-110327T2215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICAO PR-SAN GERMAN PR-SAN SEBASTIAN PR-UTUADO PR-LAS MARIAS PR-
LARES PR-CAMUY PR-HATILLO PR-MAYAGUEZ PR-ANASCO PR-ARECIBO PR-
555 PM AST SUN MAR 27 2011

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR 
THE MUNICIPALITIES OF...

  IN PUERTO RICO
     MARICAO...SAN GERMAN...SAN SEBASTIAN...UTUADO...LAS MARIAS...
     LARES...CAMUY...HATILLO...MAYAGUEZ...ANASCO AND ARECIBO

AT 551 PM AST...DOPPLER WEATHER RADAR INDICATED THAT MOST OF THE 
SHOWERS AND ISOLATED THUNDERSTORMS THAT WERE AFFECTING THESE 
MUNICIPALITIES EARLIER HAD WEAKENED IN INTENSITY OR MOVED AWAY FROM 
THE AREA. ALTHOUGH A BRIEF...ISOLATED SHOWER COULD STILL OCCUR OVER 
PARTS OF THE FORMER ADVISORY AREA DURING THE NEXT 30 MINUTES OR 
SO...NO ADDITIONAL...PERSISTENT HEAVY RAINFALL OR NEW FLOODING IS 
EXPECTED. THEREFORE...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS 
BEEN CANCELED.

RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT 
TO PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS 
AND RIVERS TO RETURN TO NORMAL LEVELS.

&&

LAT...LON 1826 6720 1832 6704 1837 6692 1837 6689
      1840 6676 1834 6673 1829 6676 1824 6682
      1812 6700

$$

BCS

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Mar 27, 1:53 PM CDT, 31 minutes earlier.

Area forecast discussion, Mar 27, 1:53 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
253 PM AST SUN MAR 27 2011

.SYNOPSIS...BROAD UPPER LEVEL RIDGING WILL CONTINUE OVER THE EASTERN
CARIBBEAN AND MAINTAIN A GENERAL WESTERLY/ZONAL FLOW ACROSS THE
REGION. THIS PATTERN WILL TRANSLATE TO A OVERALL SUBSIDENT AND
FAIRLY DRY AIR MASS ACROSS THE NORTHEAST CARIBBEAN AT LEAST THROUGH
THE EARLY PART OF THE UPCOMING WEEK. HOWEVER... LATEST WATER VAPOR
IMAGERY STILL SHOWED SUBTROPICAL JET LIFTING PATCHES OF CIRRUS CLOUDS
ACROSS THE LOCAL ISLANDS AND SURROUNDING WATERS AS IT ROUNDS THE
NORTHERN PERIPHERY OF THE UPPER LEVEL RIDGE. STRONG SURFACE HIGH
PRESSURE CONTINUED TO DOMINATE THE ATLANTIC WITH AN ELONGATED RIDGE
EXTENDING FROM THE EAST ATLANTIC WESTWARD INTO THE SOUTHWEST
ATLANTIC AND JUST NORTH OF THE LOCAL AREA. THIS IS INFLUENCING THE
LOCAL WEATHER PATTERN AND MAINTAINING AN OVERALL FAIR WEATHER
PATTERN ACROSS THE EAST AND NORTHEAST CARIBBEAN. THE SURFACE RIDGE
WILL SLOWLY SHIFT EAST NORTHEAST OF THE LOCAL AREA OVER THE NEXT FEW
DAYS AND WEAKEN THE LOCAL PRESSURE GRADIENT AS WELL AS THE EASTERLY
TRADE WINDS THROUGH THE EARLY PART OF NEXT WEEK.

&&

.DISCUSSION...LATEST TJSJ UPPER AIR SOUNDING AND SATELLITE IMAGERY
SUGGESTED SLIGHTLY DRIER AND MORE STABLE CONDITIONS THAN PREVIOUS
DAYS. HOWEVER...STILL EXPECT SUFFICIENT LINGERING POCKETS OF MOISTURE
TO COMBINE WITH DIURNAL HEATING...LOCAL SEA BREEZE CONVERGENCE...
TERRAIN EFFECTS AND SUFFICIENT UPPER LEVEL VENTILATION FOR AFTERNOON
CLOUDINESS...AND ISOLATED TO SCATTERED SHOWERS WITH POSSIBLY AN
ISOLATED THUNDERSTORM OR TWO... ESPECIALLY OVER PARTS OF THE INTERIOR...
WEST AND NORTHWEST SECTIONS OF PUERTO RICO DURING THE LATE AFTERNOON
INTO THE EARLY EVENING HOURS. LESSER OR NO SIGNIFICANT RAINFALL IS
EXPECTED OVER THE VIRGIN ISLANDS AS MOSTLY SUNNY SKIES WILL PREVAIL.

BY THE MIDDLE OF THE UPCOMING WEEK AND THOUGH AT LEAST THURSDAY...
EXPECT A CHANGE IN THE SCENARIO AND SLIGHT INCREASE IN TROPICAL
MOISTURE...AS AN INDUCED LOW LEVEL TROUGH/EASTERLY PERTURBATION
AND ACCOMPANYING MOISTURE IS FORECAST TO ENTER THE NORTHEAST
CARIBBEAN. STILL HOWEVER DO NOT FORESEE ANY SIGNIFICANT MID TO
UPPER LEVEL DYNAMICS TO SUPPORT WIDESPREAD RAINFALL...BUT DO EXPECT
A SLIGHT INCREASE AND ENHANCEMENT OF THE EARLY MORNING AND AFTERNOON
CONVECTION ACROSS PARTS OF THE ISLANDS AND LOCAL WATERS DURING THAT
TIME. ADJUSTMENTS WERE THEREFORE MADE TO THE LONG TERM GRIDS TO REFLECT
THE INCREASE IN SHOWER ACTIVITY ACROSS PARTS OF THE ISLANDS. OTHERWISE
MOSTLY FAIR WEATHER SKIES WILL CONTINUE TO DOMINATE THE REGION THROUGH
THE PERIOD.

&&

.AVIATION...PREVAILING VFR CONDITIONS WILL CONTINUE ACROSS THE LOCAL
ISLANDS AND AT ALL TAF SITES THROUGH THE NEXT 24 HOURS. HOWEVER...
BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE EXPECTED
TO CONTINUE OVER THE CENTRAL AND WESTERN INTERIOR...WEST AND
NORTHWEST SECTIONS OF PUERTO RICO...INCLUDING AT LEAST IN THE
VICINITIES OF TJPS...TJMZ AND TJBQ THROUGH 27/22Z OR 27/23Z...IN
ISOLATED TO SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  85  73  86 /  10  10  10  10
STT  73  84  74  85 /  20  20  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

06/09
Hazardous weather outlook, Mar 27, 4:59 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
559 AM AST SUN MAR 27 2011

AMZ710>745-PRZ001>013-281000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
559 AM AST SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-281000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
559 AM AST SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Areal Flood Advisories in Puerto Rico, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.